Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Itchy bruise on inner thigh. On prednisone for the hives. What is the cause?

My inner thighs have been itching like crazy lately and I have just noticed there are a few small bruises there now. I also have a few, what my doctor and I believe are hives , on my face that are also itching me. I don t bruise easily anywhere else so i am very confused. I am currently on prednisone for the hives. What is the cause of all this?
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  162
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hello..thanks for your query..
From the medications advised to you and the nature of rashes,I feel that you have something knows as Chronic Urticaria.It is common condition with frequent exacerbations and remissions.In most cases,a direct cause is not identified.However a combination of correct anti histaminic tablets for a few months help in reducing the severity and frequency of these hives.
Start application of a soothing anti pruritic calamine lotion to relieve the itch.If you are not, please take oral anti histaminics for the itch and hives .the small bruises come up in ceratin people f you scratch vigorously, especially on delicate areas like inner thighs, However if you feel it is widespread , Prednisone might need to be stopped.
In certain cases a few bood tests are advised to rule out ant internal causation of the hives.especially if this has been going around for more than a month, it is wise to have a few blood and stool tests done before the onset of therapy..Do not worry,although symptoms and treatment course of urticaria is prolonged,these do not pose any danger in most people!
Hope this helps..take care.
Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor